Hi. I have been taking gabapentin most of this year and have had increasing problems with my gums and teeth. Mostly gum recession, tooth loosening, bone support for teeth degrading. I have looked uop anti seizure meds, of which gaba is one, and discovered that all the above probs can be side effects of these meds. Is anyone else experiencing these symptoms?
Hi auntiewinnie, I've been on gabapentin (Neurontin) for about as long as you've been on it, and I've no problems with teeth nor gums.
I do, however, have cognitive issues, so I'm tapering off of it because of that.
I had NO idea that this was a side effect of Gab! Have you seen your dentist about this? Can you try another antiseizure med, see if the problem goes away on a different one, even tho they all have this side effect, as you discovered? Perhaps a different one would not affect your teeth and gums?
Best wishes to you,
Hi, I hope that you've figured out what's wrong. I never had trouble with Gabapentin, but everybody is different. Then different meds can create other side-effects. Let us know what happens. I think that it's so horrible when something happens to the teeth.
Hope that you're feeling better.
Hi auntie. Yes, I've experienced gum recession, tooth loosening, and tooth decay. It makes me angry, but Gab is such a good med for me. I'm not sure if it's Gab or klonopin or Lamictal. But, I think it's Gab, since I took the other meds for 6 years before Gab. Isn't this crappy? Anna
hi i have had bms for 15 years and my dr put me on gabapentin i take 5 800 mg a day i did not start out on that higher dose i take over the day i get relief i went to many drs over the years and my dr helped me 4 years ago. it started 15 years after i had my top teeth pulled i suffered for many years. i also searched on the internet and decided it was a nerve ending problems. pain meds do not help this kind of pain. i hope that this might someone. i am not in the medical. i am retired, 71 year old female and live in tn
I just wanted to tell you that I have been on Gabapentin, 4800mg/day for the last 11 years. My father in law has been on that same dose for 8 years. Neither of us has had any gum pain or other unexplained pains. I consider Gabapentin to be a miracle drug for help to treat chronic pain of a neurological nature.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 5 May 2013 • 12 answers
Posted 26 Aug 2013 • 1 answer
Posted 17 Feb 2014 • 2 answers
Burning Mouth Syndrome - BMS came out of nowhere and was thought to be advanced gum disease. Anyone?
Posted 17 Apr 2016 • 2 answers
Burning Mouth Syndrome - I have BMS per my G.I. doctor. I have burning lips, tongue and throat. Also
Posted 13 Aug 2016 • 4 answers